Alert archive / Missouri / Frost Advisories in 2019
Frost Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 14, 2019, 3:30 AM CDT for 25 counties in Missouri; 14 counties in Illinois. It took effect at Apr 15, 2019, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2019, 3:30 AM CDT (08:30 UTC)
- In effect from
- Apr 15, 2019, 1:00 AM CDT
- Expired
- Apr 15, 2019, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
All 39 counties
Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 9 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366 WWUS73 KLSX 140830 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 330 AM CDT Sun Apr 14 2019 ILZ058>060-064-065-069-070-074-079-098>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-142030- /O.NEW.KLSX.FR.Y.0002.190415T0600Z-190415T1400Z/ Audrain MO-Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL- Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-Greene IL- Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Macoupin IL-Madison IL- Madison MO-Marion IL-Moniteau MO-Monroe IL-Monroe MO- Montgomery IL-Montgomery MO-Osage MO-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO- Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Litchfield, Mexico, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 330 AM CDT Sun Apr 14 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... The National Weather Service in Saint Louis has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Monday. * TEMPERATURES...Low 30s. * TIMING...Overnight Sunday night into early Monday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Gosselin
2 follow-up statements
458 WWUS73 KLSX 142041 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 341 PM CDT Sun Apr 14 2019 ILZ058>060-064-065-069-070-074-079-098>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-151400- /O.CON.KLSX.FR.Y.0002.190415T0600Z-190415T1400Z/ Audrain MO-Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL- Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-Greene IL- Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Macoupin IL-Madison IL- Madison MO-Marion IL-Moniteau MO-Monroe IL-Monroe MO- Montgomery IL-Montgomery MO-Osage MO-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO- Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Litchfield, Mexico, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 341 PM CDT Sun Apr 14 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURES...As low as 31. * TIMING...Overnight Sunday night into early Monday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Carney
636 WWUS73 KLSX 150827 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 327 AM CDT Mon Apr 15 2019 ILZ058>060-064-065-069-070-074-079-098>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-151400- /O.CON.KLSX.FR.Y.0002.000000T0000Z-190415T1400Z/ Audrain MO-Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL- Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-Greene IL- Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Macoupin IL-Madison IL- Madison MO-Marion IL-Moniteau MO-Monroe IL-Monroe MO- Montgomery IL-Montgomery MO-Osage MO-Pike MO-Ralls MO-Randolph IL- Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO- Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO- Washington IL-Washington MO- Including the cities of Alton, Belleville, Bowling Green, Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, Fulton, Jefferson City, Litchfield, Mexico, Saint Charles, Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, and Washington 327 AM CDT Mon Apr 15 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...Low to mid 30s. * TIMING...Until 9 AM this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Those with agricultural interests in the Advisory area should protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought inside away from the cold. && $$ Gosselin
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 13, 11:57 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 13, 11:57 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 1157 PM CDT Sat Apr 13 2019 .UPDATE... Issued at 1116 PM CDT Sat Apr 13 2019 Forecast remains on track with only a few minor changes. The initial thrust of rain has pushed across the area and a narrow dry slot has moved into south central MO. That dry slot will push through the southern half of our CWA, though given current radar trends, it looks like the dry slot will bring more of a decrease in rain rates rather than any sort of prolonged break in the rain. The deformation band upstream of the dry slot will be the focus for rain reintensification as it moves into the CWA in the early morning hours. The main sources of uncertainty with this precip is a) will there be thunder and b) will it snow in the northern CWA. Pre GLM, lightning activity has remained well SE of the CWA for the last several hours with no lightning upstream within the initial shot of precip. However, on the other side of the dry slot, modest electrical activity has been picking up in eastern OK. Additionally, forecast guidance shows some very weak elevated instability building on the back side of the dry slot, so will continue to mention thunder across our far south through the early morning hours. The snow question depends entirely on surface temps. Blended guidance across our north ranges from about 36-38 degrees F, with non-BC guidance a touch cooler. Given evaporational cooling likely not accounted for in BC guidance, have chosen to lean on the cooler solutions, which keeps our snow forecast roughly in line with what we had this afternoon. BSH && .SHORT TERM... (Through Late Sunday Night) Issued at 431 PM CDT Sat Apr 13 2019 A strong Spring storm system is moving through the central portion of the U.S. This system will bring a variety of weather to the forecast area over the next 24-30 hours including rain, a chance of a few thunderstorms, and likely some snow to portions of northeast Missouri and west central Illinois. Current radar is showing a rain shield moving up from Arkansas in to southern Missouri. Short range models show strong moisture convergence along and south of the 850mb front tonight as the central of the storm system moves up from the lower Mississippi Valley into the Tennessee Valley. Most models are showing elevated instability across southern Missouri and southern Illinois tonight...and the latest runs of the RAP show 300+ J/Kg MUCAPE as afar north as east central Missouri into south central Illinois. This may be a bit much especially given the much more conservative values that the NAM and GFS are showing. None-the- less, I did bump thunderstorm chances slightly further north...especially after midnight tonight to account for the potential for a bit more instability. Regardless of how much thunder there is, all that moisture convergence should produce plenty of rain across the area tonight with as much as 1 to 1.5 inches across southeast Missouri and around an inch as far north as a line from Columbia MO to Pittsfield IL. The deformation zone precip will move across the area in the wake of the warm advection late tonight and early Sunday morning. Forecast soundings continue to look cold enough to support a change over from rain to snow as this occurs across parts of northeast Missouri and west central Illinois. Boundary layer conditions may be iffy, but it does look like there will be enough dry air being pulled in behind the storm in the low levels for temperatures to cool enough for the snow to get all the way to the ground. That being said...2 inch soil temperatures are pretty warm in the low 50s at this time. If snowfall rates are high enough though some accumulation is likely...how much is still uncertain given the antecedent warmth...but up to 1 inch on grassy and elevated surfaces still looks reasonable. Precipitation should end from southwest to northeast from mid- morning through mid afternoon. Temperatures are not expected to rise above the mid 40s in most locations on Sunday. A weak ridge is expected to build across the region Sunday night into early Monday morning. At this time, it looks like dew point temperatures will be in the low 30s with temperatures falling into the low to mid 30s as well. This would be an excellent set up for frost for the area...so we'll need to monitor this closely for a possible Frost Advisory Sunday night. Carney .LONG TERM... (Monday through Next Saturday) Issued at 431 PM CDT Sat Apr 13 2019 Spring returns on Monday after a cold start with southerly flow ahead of the next storm system spinning up over the Great Plains. Temperatures should rebound into the 60s and low 70s under strong mid-April sunshine. The warming trend will continue on Tuesday under the influence of south-southwest flow as the Plains storm continues to gain strength. Ridging aloft along with 850mb temperatures pushing 14-15C should be good for highs in the mid 70s to around 80. The next chance for rain begins developing late Tuesday night into Wednesday as the main upper level wave moves off the Rockies into the central Great Plains. The stacked system pushes into Kansas by 00Z Thursday and the GFS and ECMWF look to be in good agreement that there will be showers and thunderstorms developing ahead of the system in the mid Mississippi Valley Wednesday into Wednesday night. Showers and thunderstorms continue into Thursday with the potential for lingering light rain on the western side of the system as it pulls away from the Mississippi Valley Friday into Saturday. Carney && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1116 PM CDT Sat Apr 13 2019 Forecast remains generally on track. The initial thrust of rain has pushed across the area and a narrow dry slot has moved into south central MO. This will result in a brief lull in precip activity before more rain moves in from the SW. Despite the brief push of dry air, cigs will gradually lower into MVFR in the next few hours, and continue to fall through the morning, with all TAFs now expected to fall below 1kft. Heavier rain will moves back into the area a few hours prior to sunrise, and guidance in good agreement showing the heaviest rain in a band from roughly COU to UIN. Within this band, visbys are likely to fall into MVFR if not IFR for a few hours. Moreover, temps are expected to fall enough to support a rain and snow mix toward UIN. SPECIFICS FOR KSTL: The MVFR visbys never materialized in the metro, so will be removing them with this issuance. Cigs still expected to fall to MVFR within the next few hours, reaching IFR right around sunrise. A break in the precip is likely in the early morning hours, though it will be short lived has heavier precip pushing back in from the SW. Confidence is high the the heaviest precip will remain just to the NW of the metro, which will allow visbys to remain at or above 6SM. BSH && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 13, 4:06 PM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 406 PM CDT Sat Apr 13 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 406 PM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Major river flooding will continue at Saverton Lock and Dam on the Mississippi River over the next few days. Moderate flooding will continue at several other points on the Mississippi and Illinois Rivers. Please see the appropriate Flood Statements for specific details. There is a chance of thunderstorms across parts of southeast Missouri and southwestern and south central Illinois tonight. Rain is expected to mix with and may change over to snow very late tonight across portions of northeast Missouri and west-central Illinois. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Major river flooding will continue at Saverton Lock and Dam on the Mississippi River over the next few days. Moderate flooding will continue at several other points on the Mississippi and Illinois Rivers. Please see the appropriate Flood Statements for specific details. There is the potential for a narrow band of around 1 inch of snow across portions of northeast Missouri and west-central Illinois Sunday morning. Frost is likely for much of the area Monday morning. There is a chance for thunderstorms Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Storm spotters are encouraged to report the change over to snow and any snow accumulations that occur tonight. Carney
In the hours before
Local storm report, Apr 14, 2:57 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 AM CDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM NON-TSTM WND GST 1 SSE SAUGET 38.58N 90.16W
04/14/2019 M52 MPH ST. CLAIR IL ASOS
&&
JPGLocal storm report, Apr 14, 2:59 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
259 AM CDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM NON-TSTM WND GST 4 NNE ORCHARD FARMS 38.93N 90.43W
04/14/2019 M60 MPH ST. CHARLES MO ASOS
FROM SMARTT FIELD.
&&
JPGLocal storm report, Apr 14, 3:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 AM CDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM NON-TSTM WND GST 1 SW LITCHFIELD 39.17N 89.67W
04/14/2019 M46 MPH MONTGOMERY IL AWOS
&&
TILLYLocal storm report, Apr 14, 3:26 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
326 AM CDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM NON-TSTM WND DMG 2 E MAPLEWOOD 38.62N 90.29W
04/14/2019 ST. LOUIS CITY MO FIRE DEPT/RESCUE
TWO LARGE TREES DOWN. TIME ESTIMATED.
&&
JPGLocal storm report, Apr 14, 3:27 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
327 AM CDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM NON-TSTM WND DMG 3 ESE UPLANDS PARK 38.68N 90.23W
04/14/2019 ST. LOUIS CITY MO FIRE DEPT/RESCUE
LARGE TREE UPROOTED. TIME ESTIMATED.
&&
JPGLocal storm report, Apr 14, 3:29 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 AM CDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM NON-TSTM WND DMG SAINT LOUIS 38.64N 90.24W
04/14/2019 ST. LOUIS CITY MO FIRE DEPT/RESCUE
NUMEROUS POWER OUTAGES DUE TO WIRES DOWN IN
ST. LOUIS CITY. TIME OF WIND ESTIMATED.
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:40 AM CDT | Winter Weather Advisory | LSX | Audrain, Callaway, Cole, Gasconade, Lewis, Lincoln and 6 more | 3 hr |
| Apr 14, 2:43 AM CDT | Special Weather Statement | LSX | Bond, Clinton, Fayette, Greene, Jersey, Macoupin and 4 more | 62 min |
Nearby
Frost Advisories in Missouri, 2019Frost Advisories in Illinois, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.